MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WATCHMAN® ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC - GALWAY WATCHMAN® ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU10060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2018-05110.It was reported a pericardial effusion and tamponade occurred.On (b)(6) 2018, a left atrial appendage (laa) closure procedure was performed.A watchman® access system and 33mm watchman ® laa closure device & delivery system were used.The closure device was deployed, but did not meet the release criteria.Therefore, it was fully recaptured and removed from the patient.It was exchanged for a 30mm watchman ® laa closure device, which was successfully implanted.There was no effusion noted on the echocardiogram.About two hours post procedure, a code blue was called on the patient because they went into cardiac arrest.There was no ekg strip documenting no rhythm.Chest compressions were performed and the code blue was cancelled.An echocardiogram was performed post chest compressions which noted a pericardial effusion and tamponade.About 800ml of fluid was tapped from the pericardium.The patient was doing better the next couple of days, but had a pleural effusion where one liter of fluid was tapped out.As days went on, the patient developed a hemothorax and three liters of fluid was tapped out.On (b)(6), the patient developed bradycardia with pulseless electrical activity (pea).Per the patient's wishes, no efforts were made to resuscitate the patient and the patient passed away.The cause of death was documented as bradycardia and pea.

Brand Name
WATCHMAN® ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7575064
Report Number2134265-2018-05109
Device Sequence Number1698721
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2020
Device Model NumberM635TU10060
Device Catalogue NumberTU1006
Device Lot Number0020375259
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR